Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 20, 2019, 11:27 PM CDT for Finney County, Scott County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 11:27 PM CDT (04:27 UTC)
- Expired
- Jul 21, 2019, 1:43 AM CDT
- In force
- 2 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Finney County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
394
WGUS53 KDDC 210427
FFWDDC
KSC055-171-211030-
/O.NEW.KDDC.FF.W.0030.190721T0427Z-190721T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
1127 PM CDT Sat Jul 20 2019
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Northwestern Finney County in southwestern Kansas...
Southwestern Scott County in west central Kansas...
* Until 530 AM CDT Sunday.
* At 1126 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Scott City, Shallow Water, Friend and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3845 10083 3807 10084 3827 10110 3836 10113
3854 10113
$$
SUGDEN1 follow-up statement
710
WGUS73 KDDC 210643
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
143 AM CDT Sun Jul 21 2019
KSC055-171-210653-
/O.CAN.KDDC.FF.W.0030.000000T0000Z-190721T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Finney KS-Scott KS-
143 AM CDT Sun Jul 21 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN FINNEY AND SOUTHWESTERN
SCOTT COUNTIES IS CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3845 10083 3807 10084 3827 10110 3836 10113
3854 10113
$$
SUGDENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 6:49 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 6:49 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 649 PM CDT Sat Jul 20 2019 ...updated aviation section... .SYNOPSIS... Issued at 319 PM CDT Sat Jul 20 2019 Upper level disturbances will top the western United States upper level ridge and then move across the northern plains tonight/Sunday and then again by July 27-29th time frame. These systems will push cold fronts pass western Kansas, along with chances for thunderstorms. && .SHORT TERM...(This evening through Sunday) Issued at 319 PM CDT Sat Jul 20 2019 A cold front will pass across western Kansas tonight into Sunday in association with the aforementioned upper level disturbance. There is a chance of thunderstorms starting this evening in far western Kansas along the leading wind shift line, and then progressing southeastward overnight as more storms move in from Colorado. It is difficult to say how far east this activity will last before it dies off. The thunderstorms may linger into Sunday before ending. Temperatures Sunday are tricky and depend on how much ongoing convection occurs in the morning and how persistent any convective debris will be in the afternoon. Any low cloud cover in the wake of the front should break up by afternoon. Warmest readings should be in south central Kansas in the lower 90s, with cooler lower 80s in Scott City. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM CDT Sat Jul 20 2019 Cooler air will settle into western Kansas behind the cold front Sunday night into Tuesday with temperatures falling into the 50s by Tuesday morning. A slow warming trend can be expected Wednesday through Saturday with highs back into the mid 90s.There may be enough warmth and instability in far western Kansas by late Thursday for isolated thunderstorms. Otherwise, the best chance of precipitation will be the 27th to 29th of July as the next upper level storm system moves across the northern plains, possibly pushing another cold front through western Kansas. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 639 PM CDT Sat Jul 20 2019 A hot atmosphere is seemingly supressing convective development thaT the models have been forecasting in the western counties early this evening. Numerous thunderstorms along the front range are moving SLOWLY east however and could pose a threat by around 06 UTC in the far western Kansas counties possibly reaching as far west as LBL and GCK overngiht as they decay. Otherwise there are no likley restrictiosn expected and the cold front moving through the area over night will gradually turn winds out of the northeast at all terminals early Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 88 62 85 / 20 20 30 10 GCK 66 84 59 83 / 40 30 20 0 EHA 65 86 60 83 / 50 30 30 10 LBL 69 90 60 85 / 30 30 30 10 HYS 69 83 60 82 / 30 40 20 0 P28 73 96 66 86 / 10 20 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT /6 PM MDT/ this evening for KSZ030- 031-043>046-061>066-074>081-084>090. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Russell
Hazardous weather outlook, Jul 20, 5:22 AM CDT, 18 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 522 AM CDT Sat Jul 20 2019 KSZ030-031-043>046-061>066-074>081-084>090-211030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 522 AM CDT Sat Jul 20 2019 /422 AM MDT Sat Jul 20 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- One last very hot day is forecast today ahead of an advancing cold front. Afternoon temperatures will top out in the 102 to 106 degree range with the hottest temperatures expected across far southwest Kansas. Heat indices area wide will be in the 104 to 109 degree range, highest closer to central Kansas where the relative humidity will be higher. Isolated to widely scattered thunderstorms will be possible late this afternoon across far southwest Kansas, which could produce an isolated damaging wind gust. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Scattered thunderstorms are expected to redevelop across portions of southwest and south central Kansas late Sunday, but the risk for severe weather is very low. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday No hazards. * Tuesday No hazards. * Wednesday No hazards. * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jul 20, 10:03 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
07/20/2019 M68 MPH HAMILTON KS MESONET
&&
MRSpecial weather statement, Jul 20, 10:11 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Dodge City KS 1011 PM CDT Sat Jul 20 2019 KSZ075-076-210400- Grant KS-Haskell KS- 1011 PM CDT Sat Jul 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND WESTERN HASKELL COUNTIES UNTIL 1100 PM CDT... At 1010 PM CDT, Doppler radar was strong thunderstorm winds near Ulysses, moving east at 25 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Ulysses, Hickok and Ryus. LAT...LON 3741 10152 3773 10152 3773 10099 3739 10100 TIME...MOT...LOC 0310Z 270DEG 22KT 3758 10138 GERARD
Special weather statement, Jul 20, 10:20 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1020 PM CDT Sat Jul 20 2019
KSZ043-210415-
Scott KS-
1020 PM CDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 1115 PM CDT...
At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shallow Water, moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Scott City, Shallow Water, Grigston, Manning, Scott State Lake and
Modoc.
LAT...LON 3870 10070 3833 10069 3827 10105 3839 10113
3870 10113
TIME...MOT...LOC 0320Z 222DEG 17KT 3842 10096
GERARDSpecial weather statement, Jul 20, 10:29 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1029 PM CDT Sat Jul 20 2019
KSZ043-063-076-077-086-087-210430-
Gray KS-Seward KS-Finney KS-Meade KS-Scott KS-Haskell KS-
1029 PM CDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD...CENTRAL
FINNEY...SOUTHEASTERN SCOTT...NORTHWESTERN MEADE...SOUTHWESTERN
LANE...WESTERN GRAY AND EASTERN HASKELL COUNTIES UNTIL 1130 PM CDT...
At 1028 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Friend to near Pierceville to Tice to 8
miles west of Kismet. Movement was northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Garden City, Liberal, Pierceville, Kismet, Copeland, Charleston, Tice
and Friend.
LAT...LON 3746 10081 3783 10077 3828 10098 3836 10071
3831 10068 3827 10068 3826 10066 3800 10051
3768 10050 3719 10062 3704 10095
TIME...MOT...LOC 0328Z 228DEG 10KT 3825 10087 3788 10071 3751 10074
3724 10085
GERARDLocal storm report, Jul 20, 10:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST ULYSSES 37.58N 101.36W
07/20/2019 M51 MPH GRANT KS MESONET
&&
MRSpecial weather statement, Jul 20, 10:49 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1049 PM CDT Sat Jul 20 2019
KSZ084-085-210445-
Stevens KS-Morton KS-
1049 PM CDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON AND
NORTHWESTERN STEVENS COUNTIES UNTIL 1145 PM CDT...
At 1049 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Rolla, moving northeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern Morton
and northwestern Stevens Counties.
LAT...LON 3712 10167 3726 10176 3738 10155 3738 10139
3728 10132
TIME...MOT...LOC 0349Z 233DEG 13KT 3723 10165
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 37 min |
| Jul 20, 10:06 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 39 min |
| Jul 20, 10:11 PM CDT | Special Weather Statement | DDC | Grant | 49 min |
| Jul 20, 10:20 PM CDT | Special Weather Statement | DDC | Scott | 55 min |
| Jul 20, 10:29 PM CDT | Special Weather Statement | DDC | Finney, Seward | 61 min |
| Jul 20, 10:49 PM CDT | Special Weather Statement | DDC | Stevens | 56 min |
| Jul 20, 11:30 PM CDT | Special Weather Statement | DDC | Finney, Haskell | 45 min |
| Jul 21, 12:17 AM CDT | Areal Flood Advisory | DDC | Finney, Haskell, Seward | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.